MAUDE Adverse Event Report: DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS

DEPUY SPINE INC MOD T20 DRIVER SHORT; DRIVER, PROSTHESIS
Model Number 698337505
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient underwent for a surgery.During the surgery, the tip of the t20 driver broke off in the shaft of the screw and could not be removed.The surgery was completed without surgical delay.There was no patient consequence.Concomitant device reported.Di polyaxl screw 8 x 65mm (part # 179722865, lot # unknown, qty 2), si polyaxl screw 7 x 40mm (part # 179722000, lot # unknown, qty 2), exp dual-inner set screw (part # 179793050, lot # unknown, qty 2), ti fixed lat connector 50mm (part # 179712740, lot # unknown, qty 3), si polyaxl screw 7 x 35mm (part # 179712735, lot # unknown, qty 1).This complaint involves two (2) devices.This report is for (1) mod t20 driver short.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: photo investigation: the device was not returned.A photo-investigation was performed based on the images provided.Upon inspecting the photos provided, the tip of the device was noted to be broken and the complaint condition can be confirmed.Tip damage is believed to be related to wear from normal prolonged use.The root cause of this issue cannot be confirmed based on the provided photo.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed for the mod t20 driver short (sri product code: iau0242 / 698337505, lot: enz151118).The reported complaint condition of the broken fragment being embedded cannot be confirmed.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot.Sri product code: iau0242.Lot: enz151118.The dhr was performed by sri australia team.Per the lot number recorded the instrument was first released in 2018.A total of (b)(6) instruments have been manufactured to date with this product code, and was first released in 2010.The product was manufactured as per the specification and no non conformance can be found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOD T20 DRIVER SHORT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13014252
Report Number1526439-2021-02565
Device Sequence Number1893749
Product Code HWR
UDI-Device Identifier10705034377261
UDI-Public10705034377261
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698337505
Device Catalogue Number698337505
Device Lot NumberENZ151118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer01/22/2021
01/25/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/24/2022
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DI POLYAXL SCREW 8 X 65MM; EXP DUAL-INNER SETSCREW; SI POLYAXL SCREW 7 X 35MM; SI POLYAXL SCREW 7 X 40MM; TI FIXED LAT CONNECTOR 50MM; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexFemale